'Rituximab cough '

Can I ask has anyone experienced a persistent cough, shortness of breath and fatigue after long term use of Rituximab ?

 I have just read about 'Rituximab cough' and wondered if this is what I'm experiencing ? 

I have had a persistent cough for 5 months after receiving 6 monthly infusions for the past 6-7 years. 

I'm seeing a respiratory consultant next week at Addenbrookes. 

Any replies will be gratefully received. 

Thank you 

Jill 

14 Replies

oldestnewest
  • Hi, I've had Rituximab drips every 6 months since July 2014 but no sign of a cough for the time being.

    Hope yours clears up soon,

    Linda

  • Hi Jill i have Retuximab yearly and i have had a cough for the last 2yrs but no one has ever associated it with the Retuximab infusions. I too am at Addenbrooks April 1st so i may mention this to Dr Sivasothy.

  • Hi Sandie

    Can I ask what investigations you have had done so far ? 

    I have private messaged you too. 

    Many thanks 

    Jill 

  • Hi Jill 

    I have just had loads of chest x/rays my gullet and lungs cleaned and lots of breathing tests, iam now waiting to see the ENT specialist as they think it could be caused by a nasel drip as i cough lots of sputam up. I have also had lots n lots of different antibiotics. I have Wegeners whats your condition. x

  • I too have Wegners, affecting my sinuses. I have Saddle Nose deformity. I also have chronic kidney failure, but it's unrelated to Vasculitis. 

    I see Marcus (ENT) at Addenbrookes. His fantastic. He was a specialist register in Vasculitis and now a consultant at Bury St Edmunds but does clinics at Addenbrookes the third Friday of the month.

    Can I ask where do you live ? 

    Jill 

  • I've seen Marcos once at Addenbrooke's, but I now see him at Bury, as I live much closer to the WSH. I still go to vasculitis clinic at Addenbrooke's.

  • I too have had rituximab for anca positive vasculitis. Over a 3 year period. But that was in2012. There doesnt seem to have any lasting effects. Except prone to chest infections. 

    check to see if any medication that your on , some can cause a cough.

  • Hi Ken

    Thanks for your reply. 

    I have checked my medication and it's not that. But thanks for the suggestion

    Jill 

  • Interesting, as I've been wondering if I should be concerned about my cough? I'm also on rituximab, every six months, and have had infusions for the last three years. The cough has been with me for nearly a year, and I think I got it from my granddaughter at first, but it's never gone away. I only cough in the first part of the morning though, and then it's fine until the next day..... I've been assuming that it's a side effect of my blood pressure pills, but I suppose it could be the rituximab.

    Can't say that I have the shortness of breath, but do get cross with myself about the fatigue. But then I though that was something that many Vasculitis patients never really get rid of? I do hope you get some constructive answers from your appointment. It would be interesting to know more.

  • Hi Bronte.

    Thank you so very much for your reply. 

    I can usually cope with the fatigue but this is different to what I'm used to after being diagnosed over 17 years ago.

    I only wish it was my blood pressure medication but it's not. 

    I have been told my my Gp it's a viral chest infection for 5 months, but I'm sure Addenbrookes will sort me out. Will keep everyone posted. 

    I didn't know about Rituximab cough' until someone mentioned it on Vascultiis Foundation page to me. 

    Regards 

    Jill 

  • hi Jill

     iam from Scunthorpe in North Lincolnshire a 240ml round trip to Addenbrooks long day as we have to leave about 6 30am as my appointments are usually around 9 30ish xx

  • Hi Sandie B .I also travel to Addenbrookes but I requested a late morning appointment. Mine used to be around 11, but after speaking to Stella I now have one at 12. This helps when I need to see Audiology and I am then able to do both on the same day. 

  • In short, no but please do see your Specialist.

    Hope that you feel better soon.

    AndrewT

  • Thought I would update you after my visit to see the Respiratory consultant on Friday at Addenbrookes.

    He has no idea what's wrong with me and so has ordered allergy testing, CT scan of my neck and chest and a 'shuttle walk ' test. 

    My vascultiis consultant is chasing up a cardiology referral and will review my blood work up as I said I know the Rituximab did not work for me in October last year. Normally it's my 'wonder drug' 

    So I go back in 2 weeks time for review. 

    Many thanks once again for everyone's replies.

    Jill 

You may also like...